Alert archive / Florida / Dense Fog Advisories in 2011

Dense Fog Advisory 21, NWS Miami, FL

March 18, 20117 counties in Florida

NWS Miami, FL issued this dense fog advisory at Mar 18, 2011, 2:21 AM EDT for 7 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 2:21 AM EDT (06:21 UTC)
Expired
Mar 18, 2011, 8:32 AM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS72 KMFL 180621
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
221 AM EDT FRI MAR 18 2011


FLZ063-066-067-070-071-073-075-181400-
/O.NEW.KMFL.FG.Y.0021.110318T0621Z-110318T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...IMMOKALEE
221 AM EDT FRI MAR 18 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
INTERIOR AREAS OF SOUTH FLORIDA...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

SHERIFF OFFICES OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA HAVE
REPORTED THAT PATCHY FOG WAS DEVELOPING EARLY THIS MORNING WITH 
VISIBILITIES AROUND QUARTER OF A MILE. THE FOG SHOULD CONTINUE TO
DEVELOP AND BECOME MORE WIDESPREAD THROUGH THE EARLY MORNING HOURS
ACROSS THE INTERIOR PORTIONS OF SOUTH FLORIDA. DRIVERS ALONG THE
ALLIGATOR ALLEY...TAMIAMI TRAIL...US 27...US 98...AND US 441 OVER
THE INTERIOR AREAS OF SOUTH FLORIDA CAN EXPECT VISIBILITIES TO BE
AROUND A QUARTER OF A MILE IN THE FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
AHEAD OF YOU.

&&

$$

BAXTER
1 follow-up statement
705 
WWUS72 KMFL 181232
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
832 AM EDT FRI MAR 18 2011

FLZ063-066-067-070-071-073-075-181345-
/O.CAN.KMFL.FG.Y.0021.000000T0000Z-110318T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...IMMOKALEE
832 AM EDT FRI MAR 18 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE DENSE FOG
ADVISORY.

RECENT OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT
VISIBILITIES HAVE IMPROVED CONSIDERABLY ACROSS THE REGION THIS
MORNING. WHILE A FEW LOCALES MAY STILL EXPERIENCE VISIBILITIES AS
LOW AS ONE MILE THROUGH 9 AM EST...THE THREAT OF DENSE FOG HAS
ENDED.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Mar 18, 1:33 AM EDT, 48 minutes earlier.

Area forecast discussion, Mar 18, 1:33 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 AM EDT FRI MAR 18 2011

.AVIATION...
HIGH PRESSURE WILL REMAIN OVER SOUTH FLORIDA TODAY INTO TONIGHT.
THIS WILL ALLOW FOR A EASTERLY WIND FLOW OVER THE CWA TODAY WITH
WIND SPEEDS OF 10 TO 15 KNOT...BEFORE DECREASING TO AROUND 5 KNOTS
THIS EVENING AT THE TAF SITES. A WEST COAST SEA BREEZE SHOULD ALSO
DEVELOP AND PUSH INLAND THIS AFTERNOON. SO HAVE MADE THE WIND
DIRECTION SWING FROM A EASTERLY DIRECTION TO A WESTERLY DIRECTION
AROUND 19Z. THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS
THROUGH TONIGHT.

&&

AVIATION...54/BNB
Hazardous weather outlook, Mar 17, 6:28 PM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT THU MAR 17 2011

FLZ063-066>075-168-172>174-180930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
628 PM EDT THU MAR 17 2011

...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EAST NORTHEAST WINDS OF 10 TO 15 MPH WILL RESULT IN
A SLIGHT RISK OF RIP CURRENTS AT THE PALM BEACH, BROWARD, AND
MIAMI DADE BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RIP CURRENT RISK WILL CONTINUE ALONG THE ATLANTIC BEACHES. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:22 AM EDTRed Flag WarningMFLBroward, Miami-Dade9 hr

Nearby

Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.